MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 8L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 8L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71423248
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Ankylosis (4527)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that, after left tka system was placed on an unknown date in a patient with pre-existing stiffness and 5 degree flexion contracture due to left knee varus deformity, the patient started to suffer of ankylosis on his left knee.He presented issues getting an adequate range of motion following his left tka.In addition, the patient continued experiencing a 5 degree flexion contracture, but was able to flex to 80 degree.These complications were treated scheduling an additional surgery.The patient outcome is ongoing.
 
Additional Manufacturer Narrative
Section h3, h6: given the nature of the alleged incident, the device could not be returned for evaluation; therefore, a device analysis could not be performed.However, based on the information provided, the unsatisfactory experience could be confirmed.The clinical/medical investigation concluded that, per complaint details, approximately two months post left total knee arthroplasty, the patient had a manipulation under anesthesia as adequate range of motion was not achieved due to a diagnosis of ankylosis of the knee.A review of the provided case report forms indicated that the reported event is not related to the study device, but is an anticipated event that is possibly related to the procedure.Per complaint details, the 5 degree flexion contracture was due to a varus deformity that was present before implantation.The patient impact beyond that which has already been reported cannot be determined.However, it has been reported that the patient outcome is resolved.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file is not applicable because no information was provided that relates the failure mode to the device.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include procedural/user error and pre-existing patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10 ¿ additional information: b7-other relevant history.D4- expiration date, unique identifier (udi) #.D6a- if implanted, give date.D10- concomitant medical products.G4- pma/510(k)number h11 ¿ corrected data.B5- describe event or problem.D1/d2a/d2b- brand name, product code, common device name.D4- catalog number, lot number.H6- evaluation codes: clinical and impact code.
 
Event or Problem Description
It was reported that, after a left tka surgery was performed on (b)(6) 2023, in which a lgn porous cr fem sz 8l was implanted in a patient with pre-existing stiffness and 5 degree flexion contracture due to left knee varus deformity, the patient started to suffer of ankylosis on his left knee on (b)(6) 2023.He presented issues getting an adequate range of motion following his left tka.In addition, the patient continued experiencing a 5 degree flexion contracture, but was able to flex to 80 degree.These complications were treated scheduling an additional surgery.The additional surgery was performed on (b)(6) 2023, but the implant was not removed.The surgeon did manipulation under anesthesia.The patient outcome is resolved.

Brand Name
LGN POROUS CR FEM SZ 8L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17218403
Report Number1020279-2023-01381
Device Sequence Number19482514
Product Code MBH
UDI-Device Identifier00885556030684
UDI-Public00885556030684
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K073325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71423248
Device Lot Number22BTX0011P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/28/2023
07/28/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/26/2023
07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GN XLP INS SZ 7-8 10MM(PN:71425355,LN:21LM08930); PRS OVL PTLL SZ 41MM(PN:74027441,LN:22FM20383); PRS TIB BSPLT SZ8 LT(PN:71425328,LN:22FM20278)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight106 KG